Alert archive / Indiana / River Flood Warnings in 2011
River Flood Warning 85, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Nov 29, 2011, 11:17 AM CST for Gibson County, Indiana. It took effect at Dec 1, 2011, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 29, 2011, 11:17 AM CST (17:17 UTC)
- In effect from
- Dec 1, 2011, 12:00 AM CST
- Expired
- Nov 29, 2011, 9:13 PM CST
- In force
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
County Gibson County, IN
The radar
The Evansville,IN radar (KVWX), 13 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Patoka River at Princeton (PNTI3).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03376500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
547 WGUS43 KPAH 291717 FLWPAH BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 1117 AM CST TUE NOV 29 2011 ...THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN INDIANA... PATOKA RIVER NEAR PRINCETON .HEAVY RAINFALL OVER THE LAST FEW DAYS HAS CAUSED THE PATOKA RIVER TO RISE. IT IS EXPECTED TO GO ABOVE THE FLOOD STAGE OF 18 FEET ON THURSDAY EVENING AND CREST ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && INC051-302117- /O.NEW.KPAH.FL.W.0085.111201T0600Z-111207T0600Z/ /PNTI3.1.ER.111201T0600Z.111203T1800Z.111207T0000Z.NO/ 1117 AM CST TUE NOV 29 2011 THE NATIONAL WEATHER SERVICE IN PADUCAH, KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE PATOKA RIVER NEAR PRINCETON. * FROM LATE WEDNESDAY NIGHT TO WEDNESDAY DECEMBER 7TH. * AT 10:45 AM TUESDAY THE STAGE WAS 15.4 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY MORNING AND CONTINUE TO RISE TO NEAR 19.6 FEET BY SATURDAY EVENING. $$
1 follow-up statement
163 WGUS83 KPAH 300313 FLSPAH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KENTUCKY 913 PM CST TUE NOV 29 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN INDIANA...PATOKA RIVER NEAR PRINCETON AFFECTING GIBSON COUNTY. .ALTHOUGH HEAVY RAINFALL HAD OCCURRED ALONG PORTIONS OF THE PATOKA RIVER BASIN...THE RIVER WILL CREST JUST BELOW FLOOD STAGE DURING THE AFTERNOON HOURS THURSDAY. THE FLOOD WARNING IS CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE UPDATED FORECASTS. ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=PAH /LOWER CASE/ && INC051-300343- /O.CAN.KPAH.FL.W.0085.000000T0000Z-111207T0600Z/ /PNTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 913 PM CST TUE NOV 29 2011 THE FLOOD WARNING IS CANCELLED FOR THE PATOKA RIVER NEAR PRINCETON. * AT 9 PM TUESDAY THE STAGE WAS 15.6 FEET. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 17.7 FEET THURSDAY AFTERNOON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Nov 29, 5:20 AM CST, 5 hours 57 minutes earlier.
Area forecast discussion, Nov 29, 5:20 AM CST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 520 AM CST TUE NOV 29 2011 .UPDATE... FOR AVIATION AND ADVISORY SECTIONS ONLY. && .DISCUSSION... BANDING OF SNOW IN SEMO/ADVISORY AREA MAY CONTINUE A LITTLE WHILE YET...BUT LATEST OBS SHOW IT CHANGING BACK TO RAIN AT POF WHILE IT HAS JUST CHANGED TO SNOW AT CGI. RAIN REPORTED NORTH AND EAST...FROM MDH TO FWC AND UPSTREAM AS WELL...AND THIS WARMER AIR SHOULD BE WRAPPED AROUND THE LOW AND ADVECT INTO SEMO. THEREFORE WILL CARRY-ON WITH INHERITED RAIN/CHC SN FORECAST FOR THE AREA THIS AM AND LET ADVISORY EXPIRE A NATURAL DEATH. SURFACE/BLAYER TEMPS ARE TRICKY B/C DESPITE WARMER AIR WRAPPING ACROSS THE AREA...THERE IS SOME COOLER AIR ON THE PERIPHERY OF THE FA TO OUR WEST. THIS COULD CAUSE SOME WINTRY PCPN THIS A.M. BUT DRIER AIR INVADING THE COLUMN SHOULD BREAK THE PCPN UP ENOUGH TO MINIMIZE ACCUMS TO LESS THAN AN INCH/GRASSY AREAS SO WE'LL REFRAIN FROM ADVISORY EXPANSION FOR THESE REASONS. CLEARING IS 2 COUNTIES AWAY AND SHOULD GRADUALLY WORK WEST TO EAST...ON A SLIGHTLY QUICKER TIMING THAN INHERITED ACCORDING TO 00Z MODELS. SHOULD SEE ALL PRECIP OUT OF AREA/CLEARING SKY BY 06Z TONIGHT (TUE NIGHT MIDNIGHT). BEYOND THE NEAR TERM ACCEPTED INHERITED CR/INIT GRIDS AMIDST GOING PACKAGE AND WILL MAKE APPROPRIATE COLLAB CHANGES. && .AVIATION... A MIX OF RAIN AND SNOW WILL MOVE OUT OF KCGI AROUND 15Z WITH MVFR CIGS PREVAILING THROUGH MID DAY AT LEAST. AT KPAH EXPECT A RASN MIX THROUGH MID MORNING WITH IFR SLOWLY TRANSITIONING TO MVFR BY MIDDAY. FOR KEVV AND KOWB EXPECT RA MOST OF THE DAY WITH MVFR CONDITIONS PREVAILING. VFR CONDITIONS WILL RETURN TO KCGI AND KPAH BY LATE AFTN EARLY EVENING. VFR FOR KOWB AND KEVV AS WE APPROACH MIDNIGHT. EXPECT GUSTY NORTH WINDS AT ALL SITES AGAIN TODAY RELAXING THE GUST AFTER SUNSET A BIT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Nov 29, 8:43 AM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 843 AM CST TUE NOV 29 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 843 AM CST TUE NOV 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NARROW BANDS OF SNOW WILL PRODUCE ONE TO THREE INCHES OF SNOW THIS MORNING...MAINLY ACROSS FAR SOUTHERN ILLINOIS AND THE PURCHASE AREA OF WEST KENTUCKY. THIS WILL LIKELY CAUSE SLICK ROADWAYS. OUTSIDE OF THAT AREA...ACROSS THE REST OF SOUTHERN ILLINOIS AND WEST KENTUCKY...ALONG WITH SOUTHWEST INDIANA...THE RAIN MAY MIX WITH OR CHANGE TO SNOW AT TIMES THROUGHOUT THE MORNING AND INTO THE EARLY AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF WINTRY PRECIPITATION TODAY ARE ENCOURAGED.
In the hours before
Special weather statement, Nov 29, 6:49 AM CST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 649 AM CST TUE NOV 29 2011 ILZ093-094-KYZ001>009-291500- PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY- INCLUDING THE CITIES OF...MOUND CITY...METROPOLIS...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY 649 AM CST TUE NOV 29 2011 ...SUNRISE SNOWFALL TO GREET MORNING COMMUTERS... AT 645 AM...PADUCAH RADAR SHOWED A NARROW BAND OF MODERATE SNOWFALL WORKING ITS WAY ACROSS THE OHIO RIVER AND INTO AND ACROSS THE JACKSON PURCHASE AREA OF WESTERN KENTUCKY. SNOW WAS REDUCING VISIBILITY TO 1 AND 1/2 MILE AT BARKLEY REGIONAL AIRPORT...WHERE IT WAS MEASURING 1 TO 2 TENTHS OF AN INCH IN GRASSY AREAS. THE SNOW IS WET SO WILL CONTAIN BIG FLAKES AND ACCUMULATE QUICKLY IN THE GRASS...AND MAY MAKE FOR SLUSHY ROAD CONDITIONS ON THE MORNING COMMUTE AS WELL. HOWEVER IT SHOULD NOT LAST TOO LONG...LIMITING TOTAL ACCUMULATIONS TO AN INCH OR LESS GENERALLY. BE CAREFUL ON THE MORNING COMMUTE. MOST TEMPERATURES ARE ABOVE FREEZING BUT ELEVATED SURFACES LIKE BRIDGES AND OVERPASSES MAY BE MORE SLICK THAN MAIN ROADS.
Special weather statement, Nov 29, 9:00 AM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 900 AM CST TUE NOV 29 2011 ILZ076>078-082-083-086-087-091-INZ081-082-085>088-KYZ010>022- 291800- WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-SALINE-GALLATIN-HARDIN- GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-CRITTENDEN-LYON- TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON- DAVIESS-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL... MCLEANSBORO...CARMI...HARRISBURG...SHAWNEETOWN...ELIZABETHTOWN... FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE... ROCKPORT...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON 900 AM CST TUE NOV 29 2011 ...RAIN CHANGING TO SNOW THIS MORNING ACROSS PARTS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WEST KENTUCKY... AT 900 AM...A LARGE AREA OF RAIN AND SNOW WAS SITUATED EAST OF INTERSTATE 57 IN SOUTHERN ILLINOIS...AS WELL AS MOST OF SOUTHWEST INDIANA AND THE NORTHERN PENNYRILE REGION OF WEST KENTUCKY. THE RAIN WILL LIKELY BEGIN MIXING WITH OR CHANGING OVER TO SNOW SOMETIME THIS MORNING AND POSSIBLY LINGERING INTO EARLY AFTERNOON. THE SNOW WILL ACCUMULATE IN SOME AREAS BUT AMOUNTS SHOULD BE AN INCH OR LESS. THROUGH NOON...THE AREAS MOST LIKELY TO SEE ACCUMULATING SNOWFALL WILL BE LOCATIONS EAST OF INTERSTATE 57 IN SOUTHERN ILLINOIS...AS WELL AS WEST OF A LINE FROM HOPKINSVILLE TO MADISONVILLE KENTUCKY TO EVANSVILLE INDIANA. THERE MAY SOME SLUSHY OR SLICK SPOTS ON THE ROADWAYS...SO USE CAUTION WHILE DRIVING.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 11:20 AM CST | River Flood Warning | PAH | Gibson, Posey | 34 days |
| Nov 29, 11:58 AM CST | River Flood Warning | PAH | Spencer | 4 days |
Nearby
River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.